Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 5, 2005, 8:10 PM EDT for Cumberland County, Maine. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 5, 2005, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 29 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 060012 SVRGYX MEC005-060045- /O.NEW.KGYX.SV.W.0039.050706T0010Z-050706T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 810 PM EDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CUMBERLAND COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITY OF NAPLES * UNTIL 845 PM EDT * AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF HIRAM...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SEBAGO LAKE AND NAPLES AROUND 825 PM LAT...LON 4399 7071 4387 7070 4389 7044 4400 7050 $$ APFFEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:13 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 5, 3:13 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT TUE JUL 5 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...FRONT CURRENTLY EXTENDS FROM KTDW THROUGH CYMT UP TO CYZV WITH CONVECTION WELL OUT AHEAD OF IT. FRONT WILL CONTINUE TO TRACK TOWARD THE COAST WITH CONVECTION MAKING IT TO THE COAST BY SUNSET. GFS SHOWS MORE IN THE WAY OF QPF OVERNIGHT THAN DOES ETA BUT WILL ELECT TO GO WITH CATEGORICAL PRECIPITATION THROUGH WEDNESDAY. WILL CONTINUE ENHANCED WORDING ABOUT WINDS/SMALL HAIL THIS EVENING. FOR WEDNESDAY WILL GO WITH RAIN MAY BE HEAVY AT TIMES AS WE HEAD INTO A VERY WET SCENARIO NEXT COUPLE OF DAYS. TEMPERATURES A BLEND OF MAV/MET DATA. WILL ISSUE A ESF TO ADDRESS POSSIBILITY OF SOME DEGREE OF FLOODING WITH THE WED/THU EVENT. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...AREAS OF HEAVY RAIN CONTINUE THE FIRST HALF OF WEDNESDAY NIGHT. THEREAFTER...THE MODELS DIVERGE. GFS IS MORE PROGRESSIVE THEN THE NAM. NAM HOLDS ENERGY BACK IN THE GULF OF MAINE AND KEEPS NE FLOW OVER THE COASTAL WATERS BEFORE CIRCULATION FINALLY FILLS ON FRIDAY. SPLIT THE DIFFERENCE ON THE POPS/TIMING FOR STEADY PRECIPITATION TO TAPER OFF LATE WEDNESDAY NIGHT/THURSDAY. IN ANY CASE...EXPECT 2 TO 4 INCHES OF RAINFALL DURING THIS PERIOD. && .AVIATION...VFR WILL DROP TO MVFR THIS EVENING...THEN DOWN TO IFR/LIFR OVERNIGHT. && .MARINE...WINDS WILL SWING AROUND TO THE NE WEDNESDAY OR WEDNESDAY NIGHT. A VERY LATE SEASON NORTHEASTER TO ENTER THE AREA. MAY NEED TO GO ABOVE WIND/WAVE GUIDANCE AS MODELS MAY BE HAVING A DIFFICULT TIME HANDLING THIS SYSTEM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 5, 8:45 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 845 AM EDT TUE JUL 5 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-060853- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 845 AM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A SLOW MOVING WEATHER SYSTEM...WHICH MAY EVEN STALL FOR A WHILE OVER THE REGION...COULD BRING SIGNIFICANT RAINFALL TO THE REGION WEDNESDAY INTO THURSDAY. THIS COULD LEAD TO SOME DEGREE OF FLOODING ESPECIALLY ON SMALLER RIVERS AND STREAMS AS WELL AS LOW LYING AREAS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 5, 4:37 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GRAY ME 437 PM EDT TUE JUL 5 2005 NHZ003-005-007-052236- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH-SULLIVAN NH- INCLUDING THE CITIES OF...BETHLEHEM...CLAREMONT...LEBANON... LINCOLN...LITTLETON...PLYMOUTH AND WOODSVILLE 437 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN NEW HAMPSHIRE THROUGH LATE THIS AFTERNOON... A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN NEW HAMPSHIRE FROM HANOVER NORTH TO HAVERHILL BETWEEN 445 PM AND 530 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...THE STRONGEST STORMS WILL PRODUCE UP TO 1.5 INCHES OF RAIN IN LESS THAN 40 MINUTES. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND STREAMS. THE STRONG STORMS WILL AFFECT LINCOLN...WENTWORTH...DORCHESTER AND CANAAN AFTER 515 PM WITH STRONG WINDS...HEAVY RAINS AND LIGHTNING. HAYES
Special weather statement, Jul 5, 5:25 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 525 PM EDT TUE JUL 5 2005 MEZ007-NHZ001-002-052324- NORTHERN COOS NH-NORTHERN OXFORD ME-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...COLEBROOK AND LANCASTER 525 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAINS WILL AFFECT COOS AND OXFORD COUNTIES THROUGH EARLY THIS EVENING... AN AREA OF SCATTERED STRONG THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL...AS WELL AS FREQUENT LIGHTNING AS THEY AFFECT SOUTHERN COOS COUNTY AND NORTHERN OXFORD COUNTIES. THE STRONGEST STORMS WILL AFFECT DUMMER...MILAN...UPTON AND ANDOVER THROUGH 600 PM. IN ADDITION...THESE STORMS MAY PRODUCE BETWEEN 1 AND 2 INCHES OF RAIN IN LESS THAN 40 MINUTES. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS EVENING IN COOS OR OXFORD COUNTIES...BE ON THE ALERT FOR THREATENING WEATHER. HAYES
Special weather statement, Jul 5, 5:51 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 551 PM EDT TUE JUL 5 2005 MEZ008-009-052351- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 551 PM EDT TUE JUL 5 2005 ...MORE STRONG THUNDERSTORMS FOR THE MOUNTAINS OF WESTERN MAINE... AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT FRANKLIN AND SOUTHERN AND CENTRAL SOMERSET COUNTIES THROUGH 730 PM. AS THE STRONGEST STORM PASS NEAR BRASSUA...EUSTIS...DAVIS AND RANGELEY... WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. THIS MUCH RAIN CAN RESULT IN STREET FLOODING... AS WELL AS SHARP RISES ON CREEKS AND STREAMS. THE SAWYER BROOK...TIM BROOK AND KENNEABAGO RIVER WILL SHOW THE SHARPEST RISES IN THE NEXT 2 HOURS. HAYES
Special weather statement, Jul 5, 6:09 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 609 PM EDT TUE JUL 5 2005 NHZ004-006-060008- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 609 PM EDT TUE JUL 5 2005 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT CARROLL COUNTY THROUGH 800 PM... AN AREA OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS SMALL HAIL. IN ADDITION...THESE STORMS WILL PRODUCE UP TO 1.5 INCHES OF RAIN IN LESS THAN 40 MINUTES...RESULTING IN LOCALIZED FLOODING. THE STRONGEST STORMS WILL AFFECT CRAWFORD NOTCH...JACKSON AND TAMWORTH THROUGH 630 PM. MEZ012-060008- SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...BETHEL...FRYEBURG...RUMFORD AND SOUTH PARIS 609 PM EDT TUE JUL 5 2005 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT SOUTHERN OXFORD COUNTY THROUGH 800 PM... AN AREA OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS SMALL HAIL. IN ADDITION...THESE STORMS WILL PRODUCE UP TO 1.5 INCHES OF RAIN IN LESS THAN 40 MINUTES...RESULTING IN LOCALIZED FLOODING. THE STRONGEST STORMS WILL AFFECT STONEHAM...STOWE...FRYEBURG AND BROWNFIELD BETWEEN 630 PM AND 730 PM. HAYES
Special weather statement, Jul 5, 6:59 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 659 PM EDT TUE JUL 5 2005 MEZ013-014-020-021-060059- ANDROSCOGGIN ME-KENNEBEC ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...FAIRFIELD... FARMINGTON...GARDINER...LEWISTON...MECHANIC FALLS...OAKLAND... PITTSFIELD...SKOWHEGAN...TURNER AND WATERVILLE 659 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT INTERIOR PORTIONS OF CENTRAL MAINE THIS EVENING... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM FLAGSTAFF LAKE SOUTH TO NEAR WELD WILL MOVE EAST...PRODUCING WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS WILL CROSS SOUTHERN FRANKLIN...SOUTHERN SOMERSET...NORTHERNMOST ANDROSCOGGIN AND NORTHWEST KENNEBEC COUNTIES BETWEEN 700 PM AND 830 PM. HAYES
Special weather statement, Jul 5, 7:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 748 PM EDT TUE JUL 5 2005 MEZ019-020-060147- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME- INCLUDING THE CITIES OF...AUBURN...BRIDGTON...LEWISTON... MECHANIC FALLS...NAPLES...NORTH WINDHAM AND TURNER 748 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CUMBERLAND AND CENTRAL AND SOUTHERN ANDROSCOGGIN COUNTIES BETWEEN 810 PM AND 915 PM... A CLUSTER OF STRONG THUNDERSTORMS WILL CROSS BRIDGTON...NAPLES AND HARRISON BETWEEN 810 PM AND 840 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL AS THEY PASS. IN ADDITION...UP TO 1.5 INCHES OF RAIN MAY FALL LESS THAN 40 MINUTES. THIS MUCH RAIN COULD RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND STREAMS. THESE STORMS WILL THEN AFFECT MECHANICS FALLS...POLAND AND MINOT BETWEEN 840 PM AND 810 PM. THESE LOCATIONS WILL ALSO EXPERIENCE GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING. HAYES
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.